Alert archive / New York / High Wind Watches in 2012
High Wind Watch 1, NWS New York, NY
NWS New York, NY issued this high wind watch at Feb 24, 2012, 4:13 AM EST for 7 counties in New York. It took effect at Feb 24, 2012, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 4:13 AM EST (09:13 UTC)
- In effect from
- Feb 24, 2012, 10:00 PM EST
- Expired
- Feb 24, 2012, 3:07 PM EST
- In force
- Issued by
- NWS New York, NY
Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS71 KOKX 240913 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 413 AM EST FRI FEB 24 2012 ...STRONG GUSTY WINDS EXPECTED TONIGHT AND SATURDAY...WITH DAMAGING WINDS POSSIBLE ACROSS NEW YORK CITY AND LONG ISLAND... CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-241715- /O.NEW.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 413 AM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY. * LOCATIONS...LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT. * HAZARDS...STRONG GUSTY WINDS. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED HIGHWAYS AND BRIDGES. THERE IS ALSO THE POTENTIAL FOR TREE BRANCHES AND POSSIBLY SMALL TREES TO BE BROUGHT DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NYZ072>075-078>081-176>179-241715- /O.NEW.KOKX.HW.A.0001.120225T0300Z-120225T2300Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 413 AM EST FRI FEB 24 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON. * LOCATIONS...NEW YORK CITY AND LONG ISLAND. * HAZARDS...DAMAGING WIND GUSTS. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY. * IMPACTS...THESE WINDS COULD BRING DOWN TREES...POWER POLES AND LINES...AND MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MALOIT
2 follow-up statements
731 WWUS71 KOKX 241701 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1201 PM EST FRI FEB 24 2012 ...STRONG GUSTY WINDS EXPECTED TONIGHT AND SATURDAY...WITH DAMAGING WINDS POSSIBLE ACROSS NEW YORK CITY AND LONG ISLAND... CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-250100- /O.CON.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1201 PM EST FRI FEB 24 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... * LOCATIONS...LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...AND SOUTHERN CONNECTICUT. * HAZARDS...STRONG GUSTY WINDS. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED HIGHWAYS AND BRIDGES. THERE IS ALSO THE POTENTIAL FOR TREE BRANCHES AND POSSIBLY SMALL TREES TO BE BROUGHT DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NYZ072>075-078>081-176>179-250100- /O.CON.KOKX.HW.A.0001.120225T0300Z-120225T2300Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1201 PM EST FRI FEB 24 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM EST THIS EVENING THROUGH SATURDAY AFTERNOON... * LOCATIONS...NEW YORK CITY AND LONG ISLAND. * HAZARDS...DAMAGING WIND GUSTS. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY. * IMPACTS...THESE WINDS COULD BRING DOWN TREES...POWER POLES AND LINES...AND MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
716 WWUS71 KOKX 242007 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 307 PM EST FRI FEB 24 2012 ...STRONG WINDS EXPECTED LATE TONIGHT INTO SATURDAY... CTZ008-011-012-NJZ006-106-108-250415- /O.UPG.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/ /O.NEW.KOKX.HW.W.0001.120225T0300Z-120225T2300Z/ NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- EASTERN ESSEX-EASTERN UNION- 307 PM EST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...THE IMMEDIATE WESTERN SUBURBS OF NEW YORK CITY...AND MUCH OF SOUTHEAST CONNECTICUT. * HAZARDS...DAMAGING WIND GUSTS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF BRINGING DOWN TREES...LARGE BRANCHES...AND POWER LINES. DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS CAN ALSO BE EASILY BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NYZ072>075-078>081-176>179-250415- /O.UPG.KOKX.HW.A.0001.120225T0300Z-120225T2300Z/ /O.NEW.KOKX.HW.W.0001.120225T0300Z-120225T2300Z/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 307 PM EST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NEW YORK CITY AND LONG ISLAND. * HAZARDS...DAMAGING WINDS. * WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF BRINGING DOWN TREES...LARGE BRANCHES...AND POWER LINES. DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS CAN ALSO BE EASILY BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ005>007-009-010-NJZ002-004-103>105-107-NYZ067>071-250415- /O.CON.KOKX.WI.Y.0004.120225T0300Z-120225T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 307 PM EST FRI FEB 24 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST SATURDAY... * LOCATIONS...THE LOWER HUDSON VALLEY OF SOUTHEAST NEW YORK... INTERIOR NORTHEAST NEW JERSEY...AND WESTERN AND CENTRAL PORTIONS OF SOUTHERN CONNECTICUT. * HAZARDS...STRONG WIND GUSTS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR FROM AFTER MIDNIGHT TONIGHT INTO SATURDAY MORNING. * IMPACTS...THE STRONG WINDS WILL BE CAPABLE OF BRINGING DOWN WEAKER TREES AND SMALL BRANCHES. ISOLATED POWER OUTAGES MAY OCCUR. DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS CAN ALSO BE EASILY BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOODMAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Feb 24, 12:47 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 24, 12:47 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EST FRI FEB 24 2012
.SYNOPSIS...
LOW PRESSURE TRACKS INTO THE UPPER OHIO RIVER VALLEY
OVERNIGHT...WITH A SECONDARY LOW BEGINNING TO TAKE SHAPE TO THE EAST
OF THE CENTRAL APPALACHIANS FRIDAY MORNING. THE SECONDARY LOW IS
FORECAST TO EMERGE OFF THE MID ATLANTIC COAST BY FRIDAY EVENING THEN
TRACK NORTHEAST ALONG THE NEW ENGLAND COAST FRIDAY NIGHT. THIS
STRONG LOW WILL MOVE SLOWLY NORTHEAST AS A RIDGE OF HIGH PRESSURE
MOVES ACROSS THE AREA SUNDAY. ANOTHER LOW WILL PASS NORTH OF THE
AREA MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH TUESDAY. ANOTHER
LOW IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW PRESSURE TRACKS INTO THE UPPER OHIO RIVER VALLEY
OVERNIGHT...WITH A SECONDARY LOW BEGINNING TO TAKE SHAPE TO THE EAST
OF THE CENTRAL APPALACHIANS FRIDAY MORNING. THE SECONDARY LOW IS
FORECAST TO EMERGE OFF THE MID ATLANTIC COAST BY FRIDAY EVENING THEN
TRACK NORTHEAST ALONG THE NEW ENGLAND COAST FRIDAY NIGHT. THIS
STRONG LOW WILL MOVE SLOWLY NORTHEAST AS A RIDGE OF HIGH PRESSURE
MOVES ACROSS THE AREA SUNDAY. ANOTHER LOW WILL PASS NORTH OF THE
AREA MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH TUESDAY. ANOTHER
LOW IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY.
AT 5Z THE NORTHERN STREAM TROUGH EXTENDED DOWN INTO THE CENTRAL
MISSISSIPPI VALLEY...WITH ITS ASSOCIATED SURFACE LOW IN THE CENTRAL
OHIO RIVER VALLEY...WITH ITS SURFACE WARM FRONT STRETCHING SE TO SE
VA. LATEST RADAR AND SURFACE OBS SHOW AN AREA OF WARM ADVECTION
PRECIPITATION REACHING THE GROUND ACROSS THE MIDDLE 1/3 OF PA. FOR
NOW IT APPEARS SNOW IS BEING CONFINED TO ELEVATIONS MAINLY ABOVE
1500 FT. APPEARS PRECIP SHOULD BEGINNING TO REACH FAR WESTERN ZONES
AROUND 6Z...THEN OVERSPREAD THE REGION FROM W TO E DURING THE
REMAINDER OF THE OVERNIGHT AS ISENTROPIC LIFT/STRONG LOW LEVEL WARM
ADVECTION SETS UP OVER THE REGION.
LOOKS LIKE WILL HAVE SOME P-TYPE ISSUES ACROSS MAINLY THE HIGHER
ELEVATIONS N OF LONG ISLAND SOUND...THOUGH THE RADIATIONAL COOLING
OVER EASTERN ZONES...COULD ALLOW P-TYPE ISSUES TO GET DOWN TO
200 FT OR SO ACROSS SE CT. SEE THE POTENTIAL FOR 1-3" OF SNOW
ACROSS ELEVATIONS ABOVE 1500 FT...BUT NOT QUITE CONFIDENT ENOUGH
YET TO ISSUE AN SPS. DID INCREASE SNOW GRIDS OVER HIGHER
ELEVATIONS TO REFLECT THIS...BUT STILL AVERAGES OUT ON A ZONE
BASIS TO AN INCH OR LESS.
FOR TEMPERATURES...DO EXPECT SOME WET BULBING...AS NOTED OVER
PA...AND BELIEVE A BLEND OF MAV/MET/LAV GUIDANCE WITH NAM AND HRRR
2-METER TEMPERATURES HANDLE THIS FAIRLY WELL.
WINDS APPEAR IN LATEST GUIDANCE TO BE A BIT SLOWER TO PICK UP THAN
PREVIOUSLY FORECAST...COULD SEE SOME 20 MPH GUSTS TOWARDS SUNRISE
ACROSS SOUTHERN COASTAL AREAS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
BASED ON LATEST GUIDANCE...HAVE ADDED IN SOME SLEET INTO MID MORNING
ACROSS NORTHERN INTERIOR ZONES.
BASED ON LATEST GUIDANCE HAVE INCREASE WIND GUSTS UP TO 45 MPH
FRIDAY NIGHT INTO SATURDAY IN ALL FORECAST PRODUCTS. LATEST MODEL
SOUNDINGS ALL DEPICT A WELL MIXED BOUNDARY LAYER ON THE BACKSIDE
OF THE DEPARTING STORM WITH WINDS OF 40 TO 50 KT. A WIND ADVISORY
WILL LIKELY BE NEEDED FOR THIS TIME.
PREPARE FOR UNSETTLED WEATHER FRIDAY THROUGH SATURDAY.
WENT WITH A BLEND OF THE NAM AND EURO FOR THIS SHORT TERM FORECAST
WITH A SECONDARY LOW FORMING S OF THE LOCAL AREA FOR FRIDAY. THIS
RESULTS IN MUCH COOLER TEMPS ALONG WITH A STEADY RAINFALL. IN
FACT...I WENT WITH TEMPS IN ONLY THE LOW-MID 40S FOR FRI...BELOW
ALL MOS FCST GUIDANCE AS AN ONSHORE WIND PREVAILS.
FRIDAY EVENING...ALTHOUGH SOUNDINGS SHOWED THE POTENTIAL FOR
ISOLATED ELEVATED CONVECTION WITH THE PASSAGE OF THE COLD FRONT
DECIDED TO KEEP THUNDER OUT OF THIS FCST.
FRIDAY NIGHT AND SATURDAY...STRONG COLD AIR ADVECTION AND MIXING
WILL BRING DOWN STRONG WINDS FOLLOWING THE COLD FRONT PASSAGE. AT
THIS TIME...THE MOST LIKELY OUTCOME IS FOR WIND SPEEDS TO REACH
ADVISORY LEVELS OF 31-39 MPH SUSTAINED WITH GUSTS OF 46-57 MPH.
DECIDED TO HOLD OFF FOR NOW. THESE SPEEDS WILL BE FINE TUNED BY
LATER FORECASTS. ANTICIPATE A POSSIBLE WIND ADVISORY FOR FRIDAY
NIGHT AND/OR SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WINDY CONDITIONS DURING THE DAY ON SATURDAY ARE EXPECTED TO DIMINISH
SATURDAY EVENING AS LOW PRESSURE DEPARTS AND SURFACE HIGH BUILDS EAST.
ON SATURDAY NIGHT EXPECT OPTIMAL RADIATIONAL COOLING WITH
TEMPERATURES FALLING INTO THE LOW TO MID 20S. MOSTLY CLEAR
CONDITIONS ARE ANTICIPATED ON SUNDAY WITH HIGH TEMPERATURES IN THE
LOW 40S...AS RIDGING REMAINS ANCHORED OVER THE REGION.
ON MONDAY THE HIGH MOVES OFF THE COAST AS LOW PRESSURE MOVES RAPIDLY
EAST ACROSS THE GREAT LAKES MONDAY NIGHT. AT THIS TIME IT LOOKS TO
BE DRY SO WILL NOT MENTION ANY PRECIPITATION. ANOTHER POTENTIALLY
MORE SIGNIFICANT SYSTEM WILL APPROACH DURING THE MIDDLE OF THE
WEEK...THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE OVERALL
EVOLUTION OF THIS STORM...WILL CONTINUE TO CARRY SLIGHT TO CHANCE
POPS FOR WEDNESDAY NIGHT THEN CHANCE POPS ACROSS THE REGION FOR
THURSDAY MORNING.
OVERALL TEMPERATURES WARM BACK ABOVE NORMAL FOR MONDAY AND
TUESDAY...CLIMBING INTO THE UPPER 40S TO LOW 50S...THEN DROP BACK TO
THE MID 40S ON WEDNESDAY AND MID TO LOWER 40S ON THURSDAY.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE SHIFTS OFFSHORE TONIGHT AS LOW PRES NEAR THE OHIO
VALLEY TRACKS NE THROUGH FRI. THIS SYSTEMS WARM FRONT WILL GRADUALLY
APPROACH FROM THE S FRI MORNING AS A SECONDARY LOW DEVELOPS ON IT
DURING THE AFTERNOON. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA FRI
EVE.
VFR THROUGH AROUND 09Z WITH CLOUD DECKS LOWERING. LOW TO MODERATE
CONFIDENCE FORECAST AFT 09Z WITH MVFR POSSIBLY DEVELOPING...BUT
IFR SHOULD FOLLOW QUICKLY UNDER AN INCREASING ELY FLOW. PRECIP
ALSO DEVELOPS BETWEEN 08Z AND 10Z W TO E. KSWF/KHPN APPEAR TO BE
THE ONLY TERMINALS TO ENCOUNTER P-TYPE ISSUES...BUT WILL EVENTUALLY
CHANGE OVER TO PLAIN RAIN. TIMING OF THE CHANGEOVER MAY BE A FEW
HOURS OFF FROM WHAT IS IN THE 00Z TAF.
IFR TO LIFR EXPECTED FOR MOST OF THE DAY FRI IN -RA. CONDITIONS MAY NOT
BE LOW ENOUGH AT NYC TERMS. HEAVIEST PRECIP WILL REMAIN TO THE N
AND THERE COULD EVEN BECOME SHOWERY DURING THE LATE MORNING/AFTERNOON
UNTIL THE COLD FRONT NEARS.
MECHANICAL TURBULENCE IS POSSIBLE BETWEEN 08Z AND 15Z WITH
INCREASING LOW LEVEL JET BUT NOT TRUE LLWS...SO HAVE LEFT OUT OF FORECAST.
EXPECT LOW LEVEL INVERSION TO HOLD LATE TONIGHT THROUGH FRI WITH
WARM FRONT REMAINING S OF THE AREA...HOWEVER IF THE FRONT LIFTS N OF
THE TERMINALS...GUSTS IN THE 20S WILL LIKELY DEVELOP AND THERE COULD
BE AN ISOLD TSTM.
VFR RETURNS FRI EVE WITH STRONG GUSTY WESTERLY WINDS IN THE WAKE OF THE
FRONT.
NYC TERMINALS: WIND DIRECTIONS SHOULD REMAIN LEFT OF 130
DEGREES MAGNETIC FOR MOST OF FRI.
OUTLOOK FOR 06Z SAT THROUGH TUE...
.FRI NGT-SAT...VFR. STRONG/GUSTY W-NW FLOW. 40-45 KT POSSIBLE
EARLY...THEN GRADUALLY DIMINISHING.
.SUN-TUE...VFR.
&&
.MARINE...
LATEST FORECAST TRENDS SUGGEST THAT ONLY COASTAL OCEAN WATERS
MIGHT SEE GUSTS TO 25 KT BY MORNING...HOWEVER CONFIDENCE IN
REMAINDER NOT GETTING GUSTS TO 25 KT IS NOT HIGH ENOUGH TO DROP
ONGOING SCA OVER THE REMAINDER OF THE WATERS OVERNIGHT.
E WINDS ARE FCST TO INCREASE TO SCA LEVELS FRIDAY MORNING...AND
REMAIN STRONG UNTIL A WARM FRONT AND LOW PRES SYS REFORMS ACROSS
THE REGION DURING FRIDAY AFTERNOON.
A GALE WATCH HAS BEEN POSTED FOR FRIDAY NIGHT AND SATURDAY...STRONG
W WINDS...POSSIBLY REACHING GALE FORCE STRENGTH ARE FORECAST TO
DEVELOP AFTER A COLD FRONT PASSES FRIDAY EVENING AND COULD LAST
UNTIL SATURDAY EVENING.
WINDS AND SEAS ARE FORECAST TO GRADUALLY DECREASE BELOW SMALL CRAFT
ADVISORY LEVELS SATURDAY NIGHT THROUGH SUNDAY AFTERNOON.
TRANQUIL CONDITIONS EXPECTED FOR THE START OF THE NEW WEEK...ALTHOUGH
A BRIEF PERIOD OF SCA WIND GUSTS ARE POSSIBLE ON THE OCEAN WATERS
MONDAY NIGHT INTO TUESDAY MORNING AS A COLD FRONT MOVES ACROSS THE
WATERS.
&&
.HYDROLOGY...
A STORM TOTAL LIQUID EQUIVALENT RAINFALL OF AROUND 1/2 INCH IS FORECAST
FOR THIS EVENT.
&&
.CLIMATE...
RECORD HIGH TEMPS OCCURRED AT BRIDGEPORT/58 DEGREES AND ISLIP/61 DEGREES
THIS MORNING.
EXISTING RECORDS INCLUDE...
BRIDGEPORT...57 DEGREES IN 1990
ISLIP...59 DEGREES IN 1992
JFK...62 DEGREES IN 1990
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...MALOIT/GC
NEAR TERM...MALOIT
SHORT TERM...MALOIT/GC
LONG TERM...FIG
AVIATION...24
MARINE...MALOIT/GC/FIG
HYDROLOGY...GC/FIG
CLIMATE...Hazardous weather outlook, Feb 23, 3:49 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EST THU FEB 23 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIDAY NIGHT AND SATURDAY...STRONG WINDS ARE LIKELY AS AN INTENSIFYING LOW PRESSURE SYSTEM MOVES NORTHEAST OFF THE NEW ENGLAND COAST. WEST WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO AT LEAST 40 MPH. STAY TUNED FOR A POTENTIAL WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT AND SATURDAY FOR STRONG WINDS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EST THU FEB 23 2012 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Feb 24, 2:49 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 249 AM EST FRI FEB 24 2012 CTZ005-006-NJZ002-103-NYZ067>070-241200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC- 249 AM EST FRI FEB 24 2012 ...SNOW ACROSS NORTHERN FAIRFIELD AND NORTHWESTERN NEW HAVEN COUNTIES IN CONNECTICUT...ORANGE...PUTNAM...PORTIONS OF ROCKLAND AND NORTHERN WESTCHESTER IN NEW YORK...NORTHERN PASSAIC AND PORTIONS OF NORTHWESTERN BERGEN COUNTIES IN NEW JERSEY EARLY THIS MORNING... LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS THE REGION THOUGH 5 AM WITH TEMPERATURES JUST ABOVE FREEZING. ACCUMULATIONS WILL OCCUR MAINLY ON GRASSY SURFACES. ROADWAYS SHOULD REMAIN MAINLY WET WITH SOME SLUSHY ACCUMULATION ON SECONDARY AND TERTIARY ROADWAYS. ROADS IN AREAS OF ELEVATION OVER 1000 FEET INCLUDING I-84 JUST EAST OF PORT JERVIS AND THE TACONIC PARKWAY IN PUTNAM COUNTY MAY QUICKLY BECOME SNOW COVERED. MOTORISTS WILL EXPERIENCE REDUCED VISIBILITY TO LESS THAN 1/2 A MILE AT TIMES. THE SNOW WILL MIXING WITH SLEET AND RAIN AROUND SUNRISE AND IS EXPECTED TO CHANGE TO PLAIN RAIN BY MID MORNING. JST
Special weather statement, Feb 24, 3:25 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EST FRI FEB 24 2012 CTZ005-006-NJZ002-103-NYZ067>070-241200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC- 325 AM EST FRI FEB 24 2012 ...SNOW ACROSS NORTHERN FAIRFIELD AND NORTHWESTERN NEW HAVEN COUNTIES IN CONNECTICUT...ORANGE...PUTNAM...PORTIONS OF ROCKLAND AND NORTHERN WESTCHESTER IN NEW YORK...NORTHERN PASSAIC AND PORTIONS OF NORTHWESTERN BERGEN COUNTIES IN NEW JERSEY EARLY THIS MORNING... LIGHT TO MODERATE SNOW WILL CHANGE OVER TO A WINTRY MIX BY 5 AM WITH TEMPERATURES JUST ABOVE FREEZING. ACCUMULATIONS OF 1 TO 3 INCHES WILL OCCUR ON THE COLDER SURFACES...MAINLY GRASS. ROADWAYS SHOULD REMAIN MAINLY WET WITH SOME SLUSHY ACCUMULATION ON SECONDARY AND TERTIARY ROADWAYS. ROADS IN AREAS OF ELEVATION OVER 1000 FEET INCLUDING I-84 JUST EAST OF PORT JERVIS AND THE TACONIC PARKWAY IN PUTNAM COUNTY MAY BE SNOW COVERED. MOTORISTS WILL EXPERIENCE REDUCED VISIBILITY TO LESS THAN 1/2 A MILE AT TIMES. THE WINTRY MIX OF PRECIPITATION IS EXPECTED TO TRANSITION OVER TO MAINLY RAIN BY MID MORNING. JST
Special weather statement, Feb 24, 3:45 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 345 AM EST FRI FEB 24 2012 CTZ005>012-241000- NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 345 AM EST FRI FEB 24 2012 ...A BAND OF MODERATE SNOW MOVING ACROSS CONNECTICUT... AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF SNOW OVER SOUTHERN CONNECTICUT MOVING RAPIDLY TO THE EAST. THIS BAND OF SNOW WILL LEAVE A QUICK COAT OF WET SNOW WITH 1 TO 2 INCHES ON THE GRASSY SURFACES AS TEMPERATURES REMAIN JUST ABOVE FREEZING. THE SNOW WILL MIX WITH RAIN AND SLEET BY 5 AM AND CHANGE OVER TO PLAIN RAIN BY 8 AM. JST
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:12 AM EST | Storm Watch | OKX | 12 hr | |
| Feb 24, 4:13 AM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 44 hr |
| Feb 24, 3:07 PM EST | High Wind Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 24 hr |
| Feb 24, 4:10 PM EST | Storm Warning | OKX | 23 hr |
Nearby
High Wind Watches in New York, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.